Infusion Sets

anitamusser
By anitamusser Latest Reply 2008-11-16 15:53:08 -0600
Started 2008-11-09 12:32:43 -0600

My bs has been really high this week. I changed infusion sets. I was using the Mini med Soft Set 9 mil but the tubing that goes in my stomach kept bending and i wasnt getting the insulin i needed. My counts would go up some but not often. So, i switched to the Minimed Soft Set 6 mil but my counts have seemed to constantly stay high. Is it possible that the 6 mil is too small to reach where it needs to in my body?


8 replies

Xa
Xa 2008-11-16 15:48:23 -0600 Report

I was having the exact same problem… I thought it was the length of the canula, so I switched lengths, but that didn't help. So then I switched to the silouettes (infusion sets that go in at an angle)… but that didn't help either. Then I switched sites altogether (from butt to stomach) and that seemed to help. I think it was the actual tissue that I was injecting into.. it was too scarred/not fatty enough/or maybe just no longer absorbing properly. It's hard to switch, but sometimes it really helps.

anitamusser
anitamusser 2008-11-16 15:53:08 -0600 Report

I usually use my stomach as the site but i am going to try my hips more. It is probably like you said, a lot of scar tissue and not absorbing. Thanks for your help.
Anita

Melissa Dawn
Melissa Dawn 2008-11-15 10:30:36 -0600 Report

Another thing to consider is that the infusion sets are going bad. I found I had to change mine generally every 2 days instead of every 3 — otherwise the third day would see high blood sugars.

You might also try a different infusion site. The hips of women don't bend nearly as much as the middle. I've found its more comfortable AND my infusion sets don't get bent up as bad.

Talk to your doctor too. Always.

Good luck!

anitamusser
anitamusser 2008-11-15 16:31:50 -0600 Report

Thanks Melissa…i will try with my hips and see how that works and i will also make sure i change after two days and see if that helps. Again, thanks.
Anita

Melissa Dawn
Melissa Dawn 2008-11-16 10:32:43 -0600 Report

If you find that changing your site more often helps, make sure to get your doctor to change your Rx right away — otherwise you'll run out too soon! :)

anitamusser
anitamusser 2008-11-13 12:55:33 -0600 Report

Thanks John and Aaron. I appreciate your help. I will take your advice and speack with my doctor and speak with minimed about the problem.
Anita

John Crowley
John CrowleyCA 2008-11-13 10:11:02 -0600 Report

That's probably a question for your doctor or your pump supplies supplier. I definitely think that some people need the longer infusion set to work properly. If you are running high all the time, one thing you can (and should do) is take your correction bolus with a syringe instead of with the pump. If you return to normal, you know the issue is with your pump or infusion set.

Hope that helps.

Xa
Xa 2008-11-16 15:39:33 -0600 Report

Actually, sometimes the pump company won't give you a straight answer and sometimes the doc just simply won't know… some things are the kinds of things you only learn from experience w/ actually wearing the pump.

Next Discussion: Test strip recall »